Alert archive / Montana / High Wind Watches in 2016

High Wind Watch 1, NWS Great Falls, MT

January 26, 2016

NWS Great Falls, MT issued this high wind watch at Jan 26, 2016, 2:45 PM MST. It took effect at Jan 27, 2016, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 26, 2016, 2:45 PM MST (21:45 UTC)
In effect from
Jan 27, 2016, 5:00 PM MST
Expired
Jan 27, 2016, 3:44 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

334 
WWUS75 KTFX 262145
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MST TUE JAN 26 2016


MTZ009-270545-
/O.NEW.KTFX.HW.A.0001.160128T0000Z-160129T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS
245 PM MST TUE JAN 26 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS OF
  VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING.

* WINDS...WINDS OF 35 TO 45 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$
2 follow-up statements
037 
WWUS75 KTFX 270343
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
843 PM MST TUE JAN 26 2016


MTZ009-272200-
/O.CON.KTFX.HW.A.0001.160128T0000Z-160129T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
843 PM MST TUE JAN 26 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS 
  OF VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$
116 
WWUS75 KTFX 271044
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
344 AM MST WED JAN 27 2016

MTZ009-272300-
/O.UPG.KTFX.HW.A.0001.160128T0000Z-160129T1200Z/
/O.NEW.KTFX.HW.W.0001.160128T0000Z-160129T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
344 AM MST WED JAN 27 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS OF
  VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ048-272300-
/O.NEW.KTFX.HW.W.0001.160128T0000Z-160129T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
344 AM MST WED JAN 27 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST FRIDAY.

* TIMING...WINDS WILL STRENGTHEN WEDNESDAY EVENING WITH PERIODS OF
  VERY STRONG AND GUSTY WINDS THROUGH EARLY FRIDAY MORNING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 26, 10:07 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Jan 26, 10:07 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1007 AM MST TUE JAN 26 2016

AVIATION SECTION UPDATED

.DISCUSSION...

TODAY...MAIN CONCERN FOR TODAY IS A POSSIBLE HIGH WIND EVENT
TONIGHT ACROSS THE NORTHERN ROCKIES. SITUATION CONTINUES TO LOOK
MARGINAL AND HAVE DECIDED NOT TO ISSUE ANY HIGH LIGHTS. UPDATED TO
RAISE TEMPS A FEW DEGREES OVER PORTIONS OF THE CENTRAL AND
NORTHERN ZONES. ALSO RAISED POPS OVER THE CONTDVD FOR TONIGHT.
ZELZER

&&

.AVIATION...UPDATED 1706Z.

A HIGH PRESSURE RIDGE WILL GENERALLY KEEP THE AIRMASS DRY. BRISK
SURFACE WINDS OVER THE ROCKIES AND ADJACENT PLAINS WILL STRENGTHEN
FURTHER THIS EVENING AS A SHORTWAVE MOVES INTO THE RIDGE. SUSTAINED
WINDS OF 30-35 KTS GUSTING TO 60-70 KTS ARE EXPECTED OVER THE
NORTHERN ROCKIES. VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT
24HOURS.

&&

.PREV DISCUSSION...
/ISSUED 635 AM MST TUE JAN 26 2016/

TODAY THROUGH THURSDAY...A LARGE AMPLITUDE UPPER LEVEL RIDGE
POSITIONED OVER THE WESTERN U.S. WILL DRIFT INTO WESTERN MONTANA
TODAY. PACIFIC MOISTURE STREAMING OVER THE TOP OF THE RIDGE
WILL BRING INCREASING HIGH CLOUDS INTO THE STATE. A SHORTWAVE TROUGH
UPSTREAM OF THE RIDGE AXIS WILL CROSS WESTERN CANADA TODAY AND
TONIGHT...CAUSING A LEE TROUGH TO DEVELOP AND STRENGTHEN THE SURFACE
PRESSURE GRADIENT. WIND GUSTS UP TO 50 MPH ARE POSSIBLE TODAY ALONG
THE ROCKY MOUNTAIN FRONT...WITH 30 MPH GUSTS EXTENDING ONTO THE N-
CENTRAL PLAINS. WINDS TAPER EARLY WEDNESDAY AS THE CLIPPER DEPARTS
TO THE EAST AND HIGH PRESSURE BRIEFLY STRENGTHENS OVER THE NORTHERN
ROCKIES. SURFACE WINDS INCREASE ONCE AGAIN ON THURSDAY AS THE
RIDGE FLATTENS AND A STRONG ZONAL JET STREAM EXTENDS INTO INTO
WESTERN MONTANA. TEMPERATURES WILL REACH INTO THE MID 50S THURSDAY AS
WIND GUSTS NEAR 70 MPH ALONG THE ROCKY MOUNTAIN FRONT AND AROUND 45
MPH AT TIMES ACROSS THE PLAINS. HIGH WIND HEADLINES ARE NOT
ANTICIPATED AT THIS TIME...BUT WILL CONTINUE TO MONITOR CLOSELY
WITH UPDATED MODEL GUIDANCE. FAIR AND SEASONABLY COOL WEATHER
PREVAILS IN THE SOUTHWEST...WITH A FEW MOUNTAIN SNOW SHOWERS
POSSIBLE TUESDAY NIGHT AND WEDNESDAY. PN

THURSDAY NIGHT THROUGH TUESDAY...MODELS REMAIN IN GOOD AGREEMENT
BRINGING A STRONG UPPER LEVEL JET AND ABUNDANT PACIFIC MOISTURE
INTO THE REGION THURSDAY NIGHT AND FRIDAY. BY SATURDAY MORNING THE
UPPER LEVEL JET WILL SAG SOUTHWARD BRINGING AN ATMOSPHERIC RIVER
INTO CALIFORNIA AND LEAVING MONTANA IN AN UNSETTLED NORTHWESTERLY
FLOW. MEDIUM RANGE MODELS CONTINUE TO HAVE SIGNIFICANT DIFFERENCES
IN THEIR SOLUTIONS AS THEY SHIFT THE STORM TRACK SOUTHWARD. AS A
RESULT, CONFIDENCE IN THE CURRENT FORECAST IS FAIRLY LOW. HAVE
TRENDED TEMPERATURES COOLER WITH THE EXPECTATION THAT LOW LEVEL
FLOW WILL BECOME NORTHERLY AS SURFACE LOW PRESSURE DEVELOPS IN
EITHER THE GREAT BASIN OR DESERT SOUTHWEST. HAVE ALSO TRENDED POPS
BACK TOWARD CLIMATOLOGY GIVEN THE EXPECTATION FOR AN UNSETTLED
REGIME SETTING UP NORTH OF THE MAIN STORM TRACK. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  36  48  39 /   0  10  10   0
CTB  42  32  44  39 /   0   0   0   0
HLN  38  27  43  29 /   0   0  10   0
BZN  31  21  37  23 /   0   0  10   0
WEY  24  13  30  18 /   0  10  10  10
DLN  32  23  37  25 /   0   0  10  10
HVR  38  26  42  31 /   0   0   0   0
LWT  42  32  44  33 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Watches in Montana, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.